MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL MEDEX INFUSION EXTENSION SETS AND DISPOSABLES; TUBING, FLUID DELIVERY

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL MEDEX INFUSION EXTENSION SETS AND DISPOSABLES; TUBING, FLUID DELIVERY
Catalog Number MX448HL60
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One infusion extension set was returned for evaluation.Sample underwent functional testing to detect for leakage.No leakage was observed, therefore customer reported complaint was not confirmed.While no definitive problem source to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.
 
Event or Problem Description
Information was received that while a smiths medical infusion extension set was in use in the nicu, it was noted to be leaking at the connection.It was noted to be about 8 cm x 10 cm area.A piv was placed, as well as labs drawn for complete blood count.Hematocrit was reported to have dropped from 42 to 30, and red blood cells were ordered to be transfused.The pharmacy was notified to send stat total parental nutrition for piv.

Brand Name
SMITHS MEDICAL MEDEX INFUSION EXTENSION SETS AND DISPOSABLES
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8601171
Report Number3012307300-2019-02584
Device Sequence Number2180888
Product Code FPK
UDI-Device Identifier10351688507426
UDI-Public10351688507426
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberMX448HL60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;